JOURNAL ARTICLE

Neurological adverse events temporally associated to mass vaccination against yellow fever in Juiz de Fora, Brazil, 1999-2005

Guilherme Côrtes Fernandes, Luiz Antonio Bastos Camacho, Marilia Sá Carvalho, Maristela Batista, Sonia Maria Rodrigues de Almeida
Vaccine 2007 April 20, 25 (16): 3124-8
17316927
The identification of adverse events following immunization (AEFI) and their prompt investigation are important to allow a timely and scientifically based response to the users of immunization services. This article presents an analysis of notified AEFI cases between 1999 and 2005 and their temporal association with 2001 yellow fever vaccination campaign, AEFI notification attributed to yellow fever vaccination rose from 0.06 to 1.32 per 100,000 vaccinees in Brazil, between 1998 and 2000. During the 2001 yellow fever mass vaccination campaign held in Juiz de Fora, Brazil, 12 cases of aseptic meningitis were temporally associated to yellow fever vaccination, but clinical and laboratory data were not available to confirm nor deny causality. Epidemiological studies associated to enhanced surveillance and standardized protocols should take advantage of public health interventions like mass vaccination campaigns and implementation of new vaccination strategies in order to assess and investigate vaccine safety.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
17316927
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"